Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


so sad over moon face
Jun 19, 2002

Is there anything I can do?I've developed a moon face and it keeps getting worse.I don't even resemble myself and I've covered my mishapen body with baggy clothes,my bald head with a hat and my puffy droopy eyes with sunglasses, what's next a face mask? I thought meds causes wasting and sunken faces,not faces as round as a basketball.I do have parotid gland involvement So there is no chin line anymore, but I'm extremely puffy around my mouth(the fat covers the corners of my lips)and my cheeks and eyes are swollen.I don't know if this is fat or fluid,the skin is thick and very pinchable(looser in some areas than others.)I've tried my best to hide everything else,but this is the last bastion of humiliation.Now I really know how all those wasting suffer's feel.I look like a monster. Have you seen this happen? It looks like when someone takes corticosteriods for a long time. I've never taken steroids and have been checked for cushings(cortisol levels weren't high enough to indicate cushings Doc said although they are slighty elevated)Could this be a drug reaction on top of lipo? I started 2 new dugs 3 weeks ago and although my face was definately huge then it's even bigger now. I'm seeing my doctor this week and before I pull the plug on the medications altogether(I've just had all I can handle emotionally)I guess I wanted to see if there is any "last resorts" concerning my face?

Response from Dr. Henry

If your parotid glands are swollen due to polycystic disease that can be treated with low dose radiation. I assume your thyroid hormone and sex hormone levels are OK?? Have you seen a endocrinoloogist and/or a dermatologist?? What you described is a little unusual to be due simply to HIV medications. KH



Previous
Cathepsin-D
Next
Oxandrin's role in facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement